antidepressants

Happy New Year: Let’s Start By Taking a Look Back to 2014

2014 was a huge year in the field of Reproductive Psychiatry.  Never before have we seen so many articles published in this specialty.  Much attention has focused on the reproductive safety of psychotropic medication; however, we have seen an increased interest in the mental health of women and a greater appreciation of how psychiatric illness in the mother may affect the entire family, including her unborn child and family.

Women Who Stop SSRIs Prior to Pregnancy Have Same Risk of Miscarriage as Women who elect to Remain on SSRI Antidepressants

Some, but not all, studies have demonstrated an increased risk of miscarriage among women who take antidepressants. However, it has been difficult to determine whether this increased risk was related to exposure to the medication [...]

Response to the New York Times Article on SSRIs and Pregnancy: Moving Toward a More Balanced View of Risk

We have received many emails and calls from colleagues and patients regarding the recent article on the safety of SSRI use during pregnancy published in the New York Times.  In this article, health writer Roni Caryn Rabin, detailed the risks associated with the use of antidepressants during pregnancy.

Do SSRIs Increase the Risk of Postpartum Hemorrhage? Maybe, But Not By Much

Selective serotonin reuptake inhibitor (SSRI) antidepressants may affect platelet aggregation and thus may increase the risk of bleeding.  Several studies have sought to determine if exposure to SSRI antidepressants in late pregnancy is associated with an increased risk of postpartum hemorrhage.

Novel Approaches to Antidepressant-Induced Sexual Side Effects: Exercise and Acupuncture

Sexual side effects may occur in 40% to 70% of patients treated with serotonin reuptake inhibitors (SRIs) and is a common reason for poor compliance with treatment and eventual discontinuation. When sexual side effects occur, they tend to emerge early, are persistent, and rarely resolve spontaneously.  A new study, reviewed in Medscape, suggests that exercise may help to reduce sexual side effects:

By | 2015-05-11T12:07:52+00:00 December 10th, 2013|General|0 Comments